MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN LLC MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8813817009
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the insertion of the catheter, the introducer needle was already punctured, and a guidewire was inserted into the patient.When trying to insert the guidewire through the catheter, at that time, the guidewire did not pass through the catheter, and there was some blockage inside it.Flushing of the catheter was done when the guidewire did not pass through the catheter, and it was found that there was some blockage that suppressed the flow.Nothing unusual was observed in the product prior to use.They did not use other device with the catheter kit.There was no other damage present on the catheter or any other component.The catheter was not repaired.There was no leak.No cleaning agent was used on the device.No tego was utilized.Luer adapters were not used.The insertion site was treated with betadine prior to product placement.The doctor took back the catheter and used another acute dual lumen catheter kit on the same day with the same product id (identifier) and the same lot, which was from the co mpany they had kept in their inventory, and the procedure was completed.The procedure done only was the exchange of another catheter.No intervention or treatment was required for the event.There was no blood loss.A blood transfusion was not required at all.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the insertion of the catheter, the introducer needle was already punctured, and a guidewire was inserted into the patient.When trying to insert the guidewire through the catheter, at that time, the guidewire did not pass through the catheter, and there was some blockage inside it that suppressed the flow.It was observed that the catheter tubing part was occluded as guidewire not passing from there.Flushing of the catheter was done, and they found that the result was not normal because somewhere the flow from the catheter was suppressed.Nothing unusual was observed in the product prior to use.They did not use other device with the catheter kit.There was no other damage present on the catheter or any other component.The catheter was not repaired.There was no leak.No cleaning agent was used on the device.No tego was utilized.Luer adapters were not used.The insertion site was treated with betadine prior to product placement.Customer did not reverse the lines.The occlusion was not due to thrombo sis.The guidewire used was the one from the kit.The doctor took back the catheter and used immediately another acute dual lumen catheter kit in their inventory on the same day with the same product id (identifier) and the same lot, which was from the company they had kept in their inventory, and the procedure was completed.The procedure done only was the exchange of another catheter.No intervention or treatment was required for the event.There was no blood loss.A blood transfusion was not required at all.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during the insertion of the catheter, the introducer needle was already punctured, and a guidewire was inserted into the patient.When trying to insert the guidewire through the catheter, at that time, the guidewire did not pass through the catheter, and there was some blockage inside it that suppressed the flow.It was observed that the catheter tubing part was occluded as guidewire not passing from there.Flushing of the catheter was done.Nothing unusual was observed in the product prior to use.They did not use other device with the catheter kit.There was no other damage present on the catheter or any other component.The catheter was not repaired.There was no leak.No cleaning agent was used on the device.No tego was utilized.Luer adapters were not used.The insertion site was treated with betadine prior to product placement.Customer did not reverse the lines.The occlusion was not due to thrombosis.The guidewire used was the one from the kit.The doctor took back the catheter and used immediately ano ther acute dual lumen catheter kit in their inventory on the same day with the same product id (identifier) and the same lot, which was from the company they had kept in their inventory, and the procedure was completed.The procedure done only was the exchange of another catheter.No intervention or treatment was required for the event.There was no blood loss.A blood transfusion was not required at all.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted one mahurkar catheter.The returned catheter showed no visual abnormalities, however, when the guidewire was inserted into the catheter, it met an obstruction in the tip of the cannula.The cannula tip was cut open and an obstruction was observed.It was reported that the device was occluded.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key19182314
Report Number1282497-2024-00066
Device Sequence Number7281008
Product Code FOZ
UDI-Device Identifier10884521004917
UDI-Public10884521004917
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8813817009
Device Catalogue Number8813817009
Device Lot Number2315600127
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/02/2024
05/21/2024
12/23/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/24/2024
06/17/2024
01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown